Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2011, 2:47 PM MDT for Bent County, Otero County, Pueblo County, Colorado. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 2:47 PM MDT (20:47 UTC)
- Expired
- Jun 1, 2011, 3:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:23 PM MDT | HAIL 0.88 | 3 E La Junta, CO | |
| Jun 1, 3:30 PM MDT | HAIL 1 | Las Animas, CO | RELAYED VIA MEDIA. |
| Jun 1, 3:48 PM MDT | HAIL 1 | 8 W Las Animas, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3874 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WUUS55 KPUB 012047
SVRPUB
COC011-089-101-012145-
/O.NEW.KPUB.SV.W.0020.110601T2047Z-110601T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
OTERO COUNTY IN SOUTHEAST COLORADO...
EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 345 PM MDT
* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF DELHI...OR 27 MILES SOUTHWEST OF LA JUNTA...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA...TIMPAS...SWINK...CHERAW AND LAS ANIMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3773 10405 3774 10409 3782 10411 3817 10351
3816 10350 3818 10349 3826 10336 3826 10325
3789 10310 3763 10405
TIME...MOT...LOC 2047Z 245DEG 34KT 3778 10395
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
984
WWUS55 KPUB 012057
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT WED JUN 1 2011
COC011-089-101-012145-
/O.CON.KPUB.SV.W.0020.000000T0000Z-110601T2145Z/
OTERO CO-BENT CO-PUEBLO CO-
257 PM MDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN PUEBLO...NORTHWESTERN BENT AND OTERO COUNTIES UNTIL 345
PM MDT...
AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF TIMPAS...OR 24 MILES SOUTHWEST OF LA JUNTA...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...TIMPAS...SWINK...CHERAW AND LAS ANIMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3773 10405 3774 10409 3782 10411 3817 10351
3816 10350 3818 10349 3826 10336 3826 10325
3789 10310 3763 10405
TIME...MOT...LOC 2057Z 242DEG 27KT 3782 10390
WIND...HAIL 60MPH 1.00IN
$$499
WWUS55 KPUB 012106
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT WED JUN 1 2011
COC101-012116-
/O.CAN.KPUB.SV.W.0020.000000T0000Z-110601T2145Z/
PUEBLO CO-
306 PM MDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN PUEBLO
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3764 10401 3787 10403 3816 10353 3816 10350
3820 10347 3826 10337 3826 10325 3790 10310
3788 10312
TIME...MOT...LOC 2106Z 242DEG 27KT 3786 10383
$$
COC011-089-012145-
/O.CON.KPUB.SV.W.0020.000000T0000Z-110601T2145Z/
OTERO CO-BENT CO-
306 PM MDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BENT AND OTERO COUNTIES UNTIL 345 PM MDT...
AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TIMPAS...OR 19 MILES SOUTHWEST OF LA JUNTA...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...TIMPAS...SWINK...CHERAW AND LAS ANIMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3764 10401 3787 10403 3816 10353 3816 10350
3820 10347 3826 10337 3826 10325 3790 10310
3788 10312
TIME...MOT...LOC 2106Z 242DEG 27KT 3786 10383
WIND...HAIL 60MPH 1.50IN
$$959
WWUS55 KPUB 012120
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT WED JUN 1 2011
COC011-089-012145-
/O.CON.KPUB.SV.W.0020.000000T0000Z-110601T2145Z/
OTERO CO-BENT CO-
320 PM MDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BENT AND OTERO COUNTIES UNTIL 345 PM MDT...
AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF TIMPAS...OR 12 MILES SOUTHWEST OF LA JUNTA...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...SWINK...CHERAW AND LAS ANIMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3768 10386 3796 10388 3816 10353 3816 10350
3820 10347 3826 10338 3826 10325 3790 10310
3788 10312
TIME...MOT...LOC 2120Z 242DEG 27KT 3791 10371
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:12 AM MDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jun 1, 6:12 AM MDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 612 AM MDT WED JUN 1 2011 .SHORT TERM... (TODAY AND TONIGHT) ...ONE OR TWO SEVERE STORMS LIKELY TODAY ON THE PLAINS...RED FLAG CONDITIONS ONCE AGAIN FOR PARTS OF THE REGION... CURRENTLY... LOW LEVEL MOISTURE WAS ON THE INCREASE OVER THE EASTERN PLAINS THIS MORNING. DEWPOINTS AT ALL STATIONS EXCEPT PUEBLO AND EL PASO COUNTIES WERE IN THE 30S AND 40S. DEWPOINTS IN THE 50S AND 60S WERE LURKING JUST SOUTH OF COLORADO ACROSS THE OK AND TX PHDLS. DRY AIR REMAINED OVER PUEBLO AND EL PASO COUNTIES ALONG WITH ALL OF THE MTNS AND VALLEYS. DEWPOINTS THESE REGIONS WERE IN THE TEENS AND SINGLE DIGITS. TODAY...THE TWO MAIN CONCERNS ARE SEVERE WX AND FIRE WX. THE FIRE WX THREAT WILL MAINLY AFFECT THE SAN LUIS VALLEY AND EL PASO...PUEBLO AND FREMONT COUNTY REGIONS AS DEWPOINTS WILL REMAIN LOW LEADING TO MIN RH VALUES BELOW 15%. I AM CONFIDENT CRITERIA WILL BE MET ACROSS FREMONT AND EL PASO COUNTIES...BUT PARTS OF PUEBLO COUNTY...ESPECIALLY THE WESTERN SECTIONS...MAY NOT REACH CRITERIA DUE TO WEAKER WINDS. OVER THE REMAINDER OF THE PLAINS DEWPOINTS WILL CONTINUE TO INCREASE AND MIN RH VALUES SHOULD REMAIN ABOVE 15%. PLEASE NOTE THAT I ADDED NORTHERN EL PASO COUNTY TO THE RED FLAG WARNING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE PLAINS...ESPECIALLY SOUTH AND EAST OF PUEBLO COUNTY. TEMPERATURES ALOFT ARE ON THE COOL SIDE...WITH -9 TO -10C AT 500. LLVL MOISTURE WILL CONTINUE TO ADVECT ACROSS THE PLAINS...AND A WEAK SHORT WAVE IS FCST TO MOVE ACROSS THE REGION AT PRIME HEATING. SHEAR IS APPARENT...BUT EFFECTIVE SHEAR...IE...ABOVE THE LCL TO THE EL...IS NOT ALL THAT GREAT. GIVEN THE T/TD SPREADS MAIN THREAT WILL BE SVR WIND GUSTS FOLLOWED BY HAIL. THERE IS A VERY SLIGHT CHANCE OF A TOR...AND SPC HAS A 2% RISK OVER THE FAR SE PLAINS. THE TOR THREAT WOULD BE CONTINGENT ON A WELL DEFINED BOUNDARY DEVELOPING OVER THE SE PLAINS...AND I DO NOT SEE THIS HAPPENING AT THIS TIME. ANOTHER VARIABLE WHICH COULD INCREASE THE TOR THREAT WOULD BE DEWPOINTS INCREASING SIGNIFICANTLY ABOVE FCSTD VALUES...AND ONCE AGAIN I DO NOT SEE THIS HAPPENING. THE GOOD NEWS WITH THIS IS WE MAY SEE SOME MUCH NEEDED RAIN OVER AREAS WHICH REALLY NEED IT. .LONG TERM... (THURSDAY THROUGH NEXT TUESDAY) SEVERAL METEOROLOGICAL CONCERNS DURING THE LONGER TERM...INCLUDING BUT NOT LIMITED TO ABOVE SEASONAL EARLY JUNE TEMPERATURES AND THE INCREASING HIGHER TERRAIN SNOW-MELT...STRONG TO SEVERE THUNDERSTORM THREAT AT TIMES...GUSTY WINDS AT TIMES AND ELEVATED NEAR CRITICAL TO CRITICAL FIRE WEATHER CONCERNS AT TIMES. SOUTHWESTERLY TO SOUTHERLY UPPER FLOW EXPECTED DURING THE LONGER TERM AS AN UPPER RIDGE HOVERS BETWEEN NORTH TEXAS AND WESTERN TENNESSEE DURING THE MAJORITY OF THE LONGER TERM. CLOSED UPPER LOW CENTERED OVER SOUTHEASTERN WASHINGTON STATE THURSDAY MORNING SHIFTS INTO THE MANITOBA CANADA PROVINCE BY LATER FRIDAY. IN ADDITION...ANOTHER CLOSED UPPER LOW MOVES FROM OFF OF THE OREGON/WASHINGTON COAST EARLY FRIDAY MORNING TO JUST OFF OF THE CENTRAL CALIFORNIA COAST BY LATER SUNDAY. UPPER LOW IS THEN PROJECTED TO HEAD NORTH INTO IDAHO BY NEXT TUESDAY. RECENT LONGER TERM COMPUTER MODELS/SIMULATIONS SUGGEST THAT PERIODIC INTRUSIONS OF DEEPER ATMOSPHERIC MOISTURE SHOULD IMPACT CWFA(ESPECIALLY EASTERN PORTIONS) AT TIMES DURING THE LONGER TERM...ESPECIALLY FROM THE WEEKEND INTO EARLY NEXT WEEK. AS TOUCHED UPON IN PREVIOUS FEW DISCUSSIONS...VARYING DEGREES OF LEE SIDE TROUGHING SHOULD BE IN PLACE OVER THE SOUTHEASTERN COLORADO PLAINS OF COLORADO DURING THE MAJORITY OF THE LONG TERM. AM STILL DEPICTING ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORM DURING THE LONGER TERM OVER THE CWFA WITH SOME POTENTIAL FOR ORGANIZED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ...ESPECIALLY EASTERN SECTIONS FROM LATER THIS WEEK INTO AT LEAST EARLY THIS WEEKEND BEFORE LESS FAVORABLE BULK SHEAR VALUES RETURN TO SOUTHERN COLORADO. ABOVE SEASONAL EARLY JUNE TEMPERATURES SHOULD BE EXPERIENCED DURING THE MAJORITY OF THE LONGER TERM(WITH THE POSSIBLE EXCEPTION OF SATURDAY). AT THIS TIME...THE WARMEST TEMPERATURES OF THE LONGER TERM SHOULD BE NOTED THURSDAY AND THEN AGAIN BY NEXT TUESDAY WHILE THE COOLEST TEMPERATURES ARE ANTICIPATED SATURDAY. FINALLY...FOR A BRIEF DISCUSSION ABOUT LONGER TERM FIRE WEATHER CONCERNS AND HYDROLOGICAL CONCERNS PLEASE SEE MY LONGER TERM(THURSDAY THROUGH NEXT TUESDAY) FIRE WEATHER SECTION/DISCUSSION AND HYDROLOGICAL SECTION/DISCUSSION BELOW. && .AVIATION... THUNDER THREAT WILL CONTINUE OVER THE PLAINS MAINLY S AND E OF PUEBLO COUNTY DURING THE EARLY EVENING...WITH THE THREAT MOVING SOUTH AND EAST WITH TIME. MOST IF NOT ALL OF THE ACTIVITY SHOULD BE OVER BY LATE EVENING. \/HODANISH && .FIRE WEATHER... (TODAY AND TONIGHT) NEW FIRE STARTS POSSIBLE WITH CLOUD TO GROUND LIGHTNING. PLEASE SEE DISCUSSION ABOVE REGARDING FIRE WX. IN ADDITION...WE ARE LIKELY GOING TO SEE QUITE A BIT OF LIGHTNING TODAY OVER THE PLAINS...ESPECIALLY S AND E OF PUEBLO COUNTY. ALTHOUGH RH VALUES WILL BE ABOVE 15% S AND E OF PUEBLO COUNTY...AND THE STORMS WILL PRODUCE WETTING RAINS...CLOUD TO GROUND LIGHTNING WILL LIKELY START SOME NEW FIRES ACROSS THE PLAINS. HI RES SIMULATIONS ARE SHOWING THE POTENTIAL OF QUITE A BIT OF LIGHTNING OVER A GOOD PART OF LAS ANIMAS COUNTY. THERE COULD ALSO BE SOME ISOLD DRY LTG STRIKES ACROSS ALL OF THE MTNS AND VALLEYS TODAY AND EARLY THIS EVENING. (THURSDAY THROUGH NEXT TUESDAY) AT THIS TIME...STRONGEST GRADIENT WINDS SHOULD BE NOTED FROM THURSDAY INTO THURSDAY NIGHT WITH CRITICAL FIRE CONDITIONS ANTICIPATED FROM THURSDAY AFTERNOON INTO THURSDAY EVENING OVER THE MAJORITY OF THE CWFA...THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR THE SAN LUIS VALLEY AND ALL OF THE SOUTHEAST MOUNTAINS AND SOUTHEAST PLAINS ON THURSDAY DUE TO THE EXISTING DRY FUELS...STRONG WINDS...VERY WARM TEMPERATURES AND MINIMUM RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT. AT THIS TIME...IT APPEARS THAT CRITICAL CONDITIONS SHOULD OCCUR FROM APPROXIMATELY NOON MDT THURSDAY UNTIL AROUND 9 PM MDT THURSDAY. ALSO...LOCALIZED NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER PORTIONS OF THE CWFA FRIDAY AND SATURDAY AND THEN AGAIN POSSIBLY BY NEXT TUESDAY. && .HYDROLOGY... (TODAY AND TONIGHT) IT IS GOING TO BE WARM OVER THE MTNS TODAY...AND MORE IMPORTANTLY IT IS LIKELY GOING TO REMAIN ABOVE FREEZING ACROSS THE MTNS TONIGHT...SO EXPECT CONTINUED RAPID SNOW MELT NEXT 24H. (THURSDAY THROUGH NEXT TUESDAY) HEALTHY SNOW-MELT IN THE HIGH COUNTRY IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS...ESCALATING DURING THE MIDDLE TO LATTER PORTIONS OF THE WEEK AND THEN AGAIN FROM LATER THIS WEEKEND INTO NEXT WEEK. MOUNTAIN RIVERS AND STREAMS WILL START SWELLING AND RISING AGAIN...ESPECIALLY ALONG THE ARKANSAS RIVER ABOVE PUEBLO AND ALONG THE ARKANSAS RIVER TRIBUTARIES ABOVE SALIDA...WHERE THE SNOW PACK HAS BEEN THE DEEPEST THIS YEAR. LATEST HYDROLOGIC FORECASTS FROM THE RIVER FORECAST CENTER INDICATE THAT THE ARKANSAS RIVER NEAR LEADVILLE MAY REACH MINOR FLOOD STAGE THIS WEEKEND. PLEASE SEE THE LATEST FLOOD POTENTIAL OUTLOOK ISSUED BY THIS OFFICE FOR FURTHER INFORMATION. LOOK FOR WMO HEADER FGUS75 OR YOU CAN VIEW THE OUTLOOK ON OUR WEB PAGE AT WEATHER.GOV/PUB UNDER TOP NEWS OF THE DAY. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ221-222-224>237. RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ222-224-226>228. &&
Hazardous weather outlook, Jun 1, 11:51 AM MDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1151 AM MDT WED JUN 1 2011 COZ058>089-093>099-021400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1151 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EARLY EVENING...WITH THE MAIN THREATS FROM STORMS BEING GUSTY WINDS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. ONE OR TWO OF THESE STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS. THE BEST CHANCES OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE MAINLY SOUTH AND EAST OF A LINE FROM TRINIDAD TO HASWELL. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON AND EARLY EVENING ACROSS PUEBLO...FREMONT...EL PASO COUNTIES AND ALL OF THE SAN LUIS VALLEY. EXISTING DRY FUELS IN COMBINATION WITH SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH...AND MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN COLORADO EACH DAY. PRIMARY STORM THREATS WILL BE GUSTY WINDS AND HAZARDOUS LIGHTNING...ALTHOUGH THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE...MAINLY OVER THE FAR SOUTHEAST PLAINS...FROM LATER THIS WEEK INTO AT LEAST EARLY THIS WEEKEND. WITH THE EXISTING DRY CONDITIONS...VERY WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS AT TIMES...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY OVER THE SOUTHEAST PLAINS AND MOUNTAINS AND THE SAN LUIS VALLEY...THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR THIS REGION FROM NOON TO 9 PM THURSDAY. THEN ON FRIDAY AND POSSIBLY SATURDAY AS WELL AS NEXT TUESDAY...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP OVER PORTIONS OF THE SAN LUIS VALLEY AND INTERSTATE 25 CORRIDOR. IN ADDITION...RECENT WARM TEMPERATURES ARE MELTING THE SNOW PACK IN THE COLORADO MOUNTAINS. VERY WARM TEMPERATURES WILL ACCELERATE THIS PROCESS OVER THE NEXT SEVERAL DAYS...ESPECIALLY FROM MIDDLE TO LATTER PORTIONS OF THIS WEEK AND THEN AGAIN FROM LATER THIS WEEKEND INTO NEXT WEEK. HIGH WATER FLOWS ARE EXPECTED TO DEVELOP ALONG MANY COLORADO RIVERS AND STREAMS DURING THE NEXT SEVERAL DAYS. ALSO...IN SOUTHEAST AND SOUTH CENTRAL COLORADO...THE MOUNTAINS NORTH OF SALIDA...EXPERIENCED WELL ABOVE AVERAGE SNOW PACK DURING THE PAST SEVERAL MONTHS. CONSEQUENTLY...THE ARKANSAS RIVER AND ITS TRIBUTARY STREAMS NORTH OF SALIDA CAN EXPECT TO SEE HIGH STREAM FLOWS AS THE SNOW PACK MELTS DURING THE COMING DAYS AND WEEKS. CAUTION SHOULD BE USED WHEN VENTURING IN OR NEAR FAST FLOWING MOUNTAIN STREAMS DURING THE SNOW MELT RUNOFF SEASON. COLD...FAST FLOWING WATER CAN POSE A SERIOUS SAFETY HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHEAST COLORADO PLAINS. 23/23
In the hours before
Special weather statement, Jun 1, 1:06 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 106 PM MDT WED JUN 1 2011 COZ074-088-094-011930- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 106 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SUGARITE...OR 17 MILES SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... BEAR COMPLEX WILD FIRE. TRINCHERA. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 1, 1:39 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 139 PM MDT WED JUN 1 2011 COZ088-094-012000- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 139 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF MODEL...OR 17 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 45 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
Special weather statement, Jun 1, 2:03 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT WED JUN 1 2011 COZ086-089-093-012030- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 203 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF DELHI...OR 36 MILES WEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... FOWLER. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. SMALL HAIL AND DANGEROUS LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
Special weather statement, Jun 1, 2:04 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 204 PM MDT WED JUN 1 2011 COZ074-088-094-012030- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 204 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRANSON...OR 33 MILES EAST OF TRINIDAD... WHICH WAS MOVING TOWARD THE NORTHEAST AT 50 MPH. A CLUSTER OF STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY EAST OF TRINIDAD. SOME AREAS IMPACTED INCLUDE TRINCHERA...AND THE BEAR FIRE COMPLEX. WIND GUSTS UP TO AROUND 50 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME BRIEF SMALL HAIL UP TO 3/4 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 1, 2:29 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT WED JUN 1 2011 COZ093-012100- LA JUNTA VICINITY/OTERO COUNTY- 229 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF TIMPAS...OR 17 MILES WEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... ROCKY FORD. SWINK. LA JUNTA. CHERAW. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:47 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, El Paso, Fremont, Pueblo and 2 more | 23 hr |
| Jun 1, 9:15 AM MDT | River Flood Watch | PUB | Lake | 3 days |
| Jun 1, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 41 min |
| Jun 1, 3:20 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more | 30 hr |
| Jun 1, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 61 min |
| Jun 1, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.